This question comes from a member of our hair loss social community and discussion forums:

I currently use liquid Rogaine (minoxidil) to treat my hair loss, but I’m now also considering temporary Scalp Micropigmentation (SMP). However, I read online that topical minoxidil can cause temporary SMP ink to prematurely fade. Is this true?

SMP-fixedAccording to SMP experts, using both the liquid and foam versions of topical minoxidil can cause temporary Scalp Micropigmentation ink to fade prematurely. Minoxidil solutions contain alcohol, and excessive, continual exposure to alcohol is what causes the temporary SMP ink to fade. Normally, temporary SMP ink fades completely between 6 to 24 months after the procedure, and early ink dissipation may result in excessive SMP “touch up” procedures and an uneven appearance.

However, because minoxidil is a proven hair loss medication, individuals may still want to utilize both temporary SMP and a minoxidil-based solution. Since minoxidil foam contains less alcohol than the liquid solution, it is likely a better option for hair loss sufferers who want to use both treatments.

_________
Blake – aka Future_HT_Doc

Editorial Assistant and Forum Co-Moderator for the Hair Transplant Network, the Hair Loss Learning

Center, the Hair Loss Q&A Blog, and the Hair Restoration Forum

Follow our community on Twitter
Watch hair transplant videos on YouTube

Technorati Tags: hair loss, Rogaine, , , Scalp Micropigmentation, , , , ,